Thunderstorm Wind, Taylor
- When
- July 28, 11:30 PM CST
- Where
- Taylor County, Rib Lake
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.317, -90.200
Thunderstorm wind gusts estimated at 60 to 65 mph knocked down trees and power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Thunderstorm wind gusts estimated at 60 to 65 mph knocked down trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jul 28, 10:55 PM CST, 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1155 PM CDT FRI JUL 28 2006 .UPDATE...CURRENT OBSERVATIONS SHOW DEWPOINTS ROCKETING NORTHWARD OVER MN WITH CROP RICH EVAPOTRANS FROM SRN MN AND IOWA. DEWPOINTS TYPICALLY MIX DOWN A BIT IN THE AFTERNOON WHICH WILL KEEP ARX FORECAST AREA MN/IA HEAT INDICES NEAR 100 TO 105 RANGE. HOWEVER..THE BEHAVIOR TODAY COULD INDICATE WHAT WE CAN EXPECT WITH WEEKEND HEAT AS DEWPOINT FORECAST WILL BE CRITICAL TO ADVISORIES. CROP CANOPY IS CLOSED AND WE ARE NOW IN PEAK EVAPOTRANS FLUX SEASON. WHILE THUNDERSTORMS MAY NOT INGEST JUST THAT THIN LAYER ON THE SURFACE...WE WILL BE LIVING IN IT. HOT STILL LOOKS ON TRACK. CONCERNING THE THUNDERSTORM CHANCES OVER THE NORTH. GOES SATELLITE IMAGERY AND SURFACE OBSERVATIONS PLACE THE COLD FRONT ON A KFAR TO MN ARROWHEAD LINE AND SLOWLY SHIFTING SOUTHWARD. SOME TYPE OF WIND SHIFT BOUNDARY ACROSS NRN WI AS WELL BUT APPEARS WEAKER AT THIS TIME AND DOESNT HAVE COLD AIR MASS CHANGE LIKE SEEN IN NRN MN POST- FRONTALLY. THIS LOOKS TO BE A GOOD ISENTROPIC SLOPE AND FORCING MECHANISM FOR THE NEARLY 3000 J/KG SURFACE CAPE AT 16Z. FAIRLY CONFIDENT ON A COMPLEX ORIGINATING NEAR KDLH LATE AFTERNOON AND SHIFTING E-SE ACROSS NRN WI TONIGHT. WITH WIND SHEAR THIS HAS SEVERE POTENTIAL PER SPC SLGT RISK...MAINLY A WIND/HAIL THREAT. TRACK IS THE TOUGH PART AS THE CAPPING AIR ALOFT DECREASES EAST OF HIGHWAY 51 WHICH COULD ADD A MORE SERLY TRACK TO AN ORGANIZED MATURE COMPLEX WITH WELL-DEVELOPED COLD POOL. STILL THINK MAIN THREAT IS NORTH OF HIGHWAY 10 BUT WILL NEED TO FURTHER ASSESS CENTRAL WI THREAT OF MCS PROPAGATING IN FOR LATER FORECAST PACKAGES. HAVE INCREASED TSRA CHANCE THERE TONIGHT SLIGHTLY. A SECOND SYSTEM GENERATING OVER ND COULD THEN IMPACT NRN WI SATURDAY MORNING. STILL MAINLY LOOKING AT I- 94 AND NORTHEAST. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && BAUMGARDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 710 PM CDT FRI JUL 28 2006 WIZ017-029-032>034-041>044-053>055-061-291100- ADAMS-BUFFALO-CLARK-CRAWFORD-GRANT-JACKSON-JUNEAU-LA CROSSE-MONROE- RICHLAND-TAYLOR-TREMPEALEAU-VERNON- 710 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT A FRONTAL BOUNDARY SHIFTING INTO NORTHERN WISCONSIN WAS MOVING INTO VERY UNSTABLE AIR. THE WIND PROFILES WILL SUPPORT THUNDERSTORM DEVELOPMENT AND COULD LEAD TO SOME OF THE STORMS BECOMING SEVERE. LARGE HAIL AND DAMAGING WIND GUSTS WOULD BE THE MAIN SEVERE THREATS. A CLUSTER OF STORMS OVER NORTHWEST WISCONSIN WILL MOVE SOUTHEAST THROUGH THE EVENING. THE SEVERE THREAT WILL BE MAINLY ALONG AND NORTH OF HIGHWAY 10 IN WISCONSIN...OR NORTH OF THE NEILLSVILLE AREA. THE MAIN THREAT TIME LOOKS TO BE FROM 9 PM THROUGH MIDNIGHT. THERE IS SOME CHANCE THAT THESE STORMS COULD MOVE SOUTH THROUGH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT WILL BE THE MAIN WEATHER HAZARD FOR SATURDAY THROUGH TUESDAY. AFTERNOON HEAT INDICES WILL BE IN THE 100-110 DEGREE RANGE. BE PREPARED FOR THE HEAT...AND MAKE PLANS ACCORDINGLY. A FRONTAL PASSAGE LATE ON TUESDAY WILL BRING SOME RELIEF FROM THE HEAT STARTING WEDNESDAY. AS FOR THUNDERSTORMS...A LINGERING FRONTAL BOUNDARY OVER CENTRAL MINNESOTA AND NORTHERN WISCONSIN WILL BE THE FOCUS POINT SATURDAY. A THUNDERSTORM COMPLEX IS EXPECTED TO SHIFT EAST OUT OF MINNESOTA ACROSS NORTHERN WISCONSIN DURING THE MORNING HOURS. SHOWERS AND THUNDERSTORMS COULD THEN RE-DEVELOP ACROSS PARTS OF NORTHERN AND CENTRAL WISCONSIN LATE SATURDAY AFTERNOON AND EVENING ON THE FRONT. INSTABILITY AND WIND PROFILES WILL SUPPORT THE POTENTIAL FOR SOME OF THOSE STORMS TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THREATS...AND MAINLY ALONG AND NORTH OF I-94. THE CHANCE FOR THUNDERSTORMS WILL RETURN TUESDAY AFTERNOON AND NIGHT. IT IS TOO EARLY TO DETERMINE IF THESE STORMS HAVE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED NORTH OF HIGHWAY 10 IN CENTRAL WISCONSIN THIS EVENING AFTER 9 PM. SPOTTER GROUPS ALONG I-94 AND SLIGHTLY SOUTHWEST MAY BE NEEDED SHOULD THUNDERSTORMS MOVE FURTHER SOUTH. SPOTTERS COULD BE NEEDED IN THIS SAME AREA SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-291100- ALLAMAKEE-CHICKASAW-CLAYTON-DODGE-FAYETTE-FILLMORE-FLOYD-HOUSTON- HOWARD-MITCHELL-MOWER-OLMSTED-WABASHA-WINNESHIEK-WINONA- 710 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. .DAY ONE...TONIGHT THE COMBINATION OF TEMPERATURES IN THE 90S AND DEWPOINTS AROUND 70 WILL CAUSE HEAT INDICES TO APPROACH HAZARDOUS LEVELS FROM 98 TO 103 DEGREES. SOME RELIEF IS EXPECTED OVERNIGHT AS TEMPERATURES COOL INTO THE 70S. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT WILL BE THE MAIN WEATHER HAZARD FOR SATURDAY THROUGH TUESDAY... AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE UPPER MISSISSIPPI RIVER VALLEY. THIS WILL ALLOW A STEADY INFLUX OF VERY WARM AND MOIST AIR NORTHWARD...WITH HIGH TEMPERATURES TOPPING OUT IN THE MIDDLE TO UPPER 90S. THIS...COUPLED WITH THE APPRECIABLE HUMIDITIES...WILL CAUSE AFTERNOON HEAT INDICES TO TOP 100 DEGREES. THESE CONDITIONS WILL BE VERY REMINISCENT OF THE HEAT WAVE OF JULY 15TH THROUGH THE 17TH. BE PREPARED FOR THE HEAT...AND MAKE PLANS ACCORDINGLY. A FRONTAL PASSAGE LATE ON TUESDAY WILL BRING SOME RELIEF FROM THE HEAT STARTING WEDNESDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN TUESDAY AFTERNOON AND NIGHT. IT IS TOO EARLY TO DETERMINE IF THESE STORMS HAVE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED UNTIL POSSIBLY TUESDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
The La Crosse radar (KARX), 184 km away, was scanning. The volume nearest the first event began at 05:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516369.